Drowsiness Or Fatigue
It's common for patients who take antipsychotics to experience drowsiness or fatigue, though different medications can cause varying levels of this. If patients experience a lot of tiredness on the first antipsychotic they try, they might want to talk to their doctor about either lowering the dose or trying another. The higher the antipsychotic dosage, the greater the patient's chances of experiencing side effects like fatigue and drowsiness are. A patient's medication shouldn't cause them to be so tired and lethargic that they feel miserable. If patients feel 'flat' when they take the antipsychotics, it's a sign they aren't adjusted correctly. Antipsychotics shouldn't remove a patient's ability to feel emotions entirely. According to researchers, antipsychotics come with a sedating quality that causes drowsiness, but as patients take the medication more over time, the effect tends to lessen. In addition, it can be helpful for individuals who have issues sleeping. An antipsychotic that causes drowsiness can be taken at night to help these patients rest. However, patients who experience excessive daytime sleepiness should avoid antipsychotics that increase their tiredness.
Keep reading to learn more about the potential side effects of antipsychotics now.